| Model Number |
G55205 |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- customer (person): postal code: (b)(6) / mobile phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
It was reported that a 76 year old female required a zenith flex with z-trak aaa endovascular graft main body extension (esbe-24-39-zt) for a type 1a endoleak following a previous abdominal endovascular aortic repair (evar).As the patient had a narrow distal aorta, ¿kissing¿ stents from another manufacturer, measuring 39mm in length and 10mm in diameter, had been inserted into the contralateral and ipsilateral limbs at the time of the index evar.When the esbe-24-39-zt was inserted via the ipsilateral limb, it dislodged the kissing stent that was already in place and caused it to migrate up into the main body.The patient will required an additional procedure, but the details are pending.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
Additional Manufacturer Narrative
B5: existing device that was previously implanted and had a type 1a endoleak: zenith alpha abdominal endovascular graft, model g35987, rpn: zimb-22-84, lot number: 16055470.Correction: a5a., a5b.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was provided on 05sep2024.The device that had been previously implanted that had a type 1a endoleak was a zenith alpha abdominal endovascular graft (rpn: zimb-22-84).At the time of this report, no further reintervention has been performed.Reintervention details are pending.
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was provided on 19sep2024.The index procedure where the zenith alpha aaa endovascular graft main body was implanted took place on (b)(6) 2024.During the procedure, two competitor's stents 39 mm in length and 10 mm in diameter were implanted at the aortic bifurcation.One was placed in the in the left common iliac artery and one was placed in the right common iliac artery.Details of the reintervention to treat the dislodged stent are still unknown.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was provided on 22oct2024.The cook sales representative spoke with the physician and confirmed the patient had a repeat computed tomography angiography (cta) scan.The decision was made that no reintervention was required.
Additional Manufacturer Narrative
A 76-year-old female patient was having a procedure completed to treat a type 1a endoleak on (b)(6) 2024.During the procedure, the complaint device (esbe-24-39-zt) was introduced into the patient.The complaint device caught on a previously placed competitor stent and caused the stent to dislodge from its position.The cook sales representative felt this was likely due to the narrow luminal diameter of the in-situ stent.As a result of the complaint device was removed and not implanted.This investigation will capture the complaint device getting caught on the stent.Reviews of the documentation, including the complaint history, device history record, drawing, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be completed.However, a pre-operative cta scan was provided by the facility for expert image review.The image reviewer noted that, ¿during attempted repair of the endoleak with a esbe-24-39-zt device, the delivery device reportedly gets caught in the cia stent and dislodges it.Again, this is not demonstrated in the imaging provided and cannot be confirmed.The most likely cause is the kissing stent lumen diameter being too tight to pass the 18 fr esbe delivery device.The distal aorta is significantly narrowed and calcified with a lumen diameter of 17 x 13 mm on preop imaging.The final lumen diameter of the kissing stents (10 x 39 mm) placed across this segment is not able to be determined but is likely below the nominal diameter.¿ additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no related nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, t_eaaaz_rev2 ¿zenith aaa ancillary components with the z-trak introduction system¿ provides the following information to the user related to the reported failure mode: 4.2 patient selection, treatment and follow-up ¿ the zenith aaa main body extension is designed to treat aortic neck diameters no smaller than 18 mm and no larger than 32 mm.The zenith aaa main body extension is designed to treat proximal aortic necks (distal to the lowest renal artery) of at lease 15 mm in length, iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.¿ adequate iliac or femoral access is required to introduce the device into the vasculature.¿ access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 20 french vascular introducer sheaths.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the ancillary components and/or may be necessary to achieve success in some patients.4.5 implant procedure ¿ appropriate procedural imaging is required to successfully position the zenith aaa ancillary components and assure accurate apposition to the aortic wall.¿ do not continue advancing any portion of the delivery system if resistance is felt during advancement of the sire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.7 patient selection and treatment 7.1 individualization of treatment cook recommends that the zenith aaa ancillary components diameters be selected as described in tables 10.5.14 through 10.5.6.All lengths and diameters of the devices necessary to complete the procedure should be available to the physician, especially when preoperative case planning measurements (treatment diameters/lengths) are certain.This approach allows for greater intraoperative flexibility to achieve optimal procedural outcomes.The risks and benefits should be carefully considered for each patient before use of the zenith aaa ancillary components.Additional considerations for patient selection include, but are not limited to: ¿ iliofemoral access vessel size and morphology (minimal thrombus, calcification and/or tortuosity) should be compatible with vascular access techniques and accessories of the delivery profile of a 14 french to 20 french vascular introducer sheath.¿ for main body extension, non-aneurysmal infrarenal aortic segment (neck) proximal to the aneurysm: ¿ with a diameter measured outer wall to outer of no greater than 32 mm and no less than 18 mm.¿ with an angle less than 60 degrees relative to the long axis of the aneurysm, and ¿ with an angle less than 45 degrees relative to the long axis of the suprarenal aorta the final decision is at the discretion of the physician and patient.9 how supplied ¿ prior to use , verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.Evidence provided by the complaint facility, dhr, complaint history, and manufacturing documents suggest that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, expert review of imaging provided by the facility, and the results of our investigation, it was concluded that patient anatomy and the procedure contributed to the event.The image reviewer noted ¿the most likely cause is the kissing stent lumen diameter being too tight to pass the 18 fr esbe delivery device.The distal aorta is significantly narrowed and calcified with a lumen diameter of 17 x 13 mm on preop imaging.The final lumen diameter of the kissing stents (10 x 39 mm) placed across this segment is not able to be determined but is likely below the nominal diameter.¿ additionally, the rep also noted the complaint device becoming caught on the stent was likely due to narrow luminal diameter.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.